MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis.Visual examination revealed shipping damage to the nose cone, and some biological material on the driveshaft and crown.Examination of the area of adhered material did not reveal any damage that would have contributed to the material accumulation.The morphology and exact root cause of the accumulation was unknown.A guide wire was inserted into the oad and met resistance 3 centimeters from the driveshaft tip bushing.The driveshaft was cut proximal to the crown and the guide wire was able to advance through towards the shipping damage where resistance was met again, and the shipping damage was removed.The oad was powered on and off multiple times and performed on both speeds without any issues observed.The power cord, brake and control knob were manually manipulated with no abnormalities observed.The oad functioned as intended.At the conclusion of the reported event that the oad stopped spinning, and upon removal a perforation was noted could not be confirmed through analysis.Analysis revealed some adhered biological material on the driveshaft and crown that prevented the guide wire from passing through and may have contributed to the reported issue, but this was not confirmed.The root cause of the perforation and accumulated tissue could not be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Additional information regarding the event description has been requested, but has not yet been provided.If additional information is received a supplemental report will be submitted.
 
Event or Problem Description
During a procedure, the peripheral diamondback orbital atherectomy device (oad) stopped spinning and a perforation was noted after removal of the oad.The oad was operated for one second when it stopped spinning, and was difficult to remove.Once the oad was removed an unknown material was observed on the crown and a perforation was noted.Balloon angioplasty was performed in order to attempt to resolve the perforation but the patient outcome is unknown.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9083080
Report Number3004742232-2019-00244
Device Sequence Number11426207
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210430(10)267366
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number267366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;